MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Model Number 221716
Medical Device Problem Code Contamination of Device Ingredient or Reagent (2901)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd bbl¿ trypticase¿ soy broth contamination was observed by the laboratory personnel.The customer stated that results were not reported out so there was no report of patient impact.The following information was provided by the initial reporter: according to the customer's report, the broth was contaminated with dead bacteria.
 
Event or Problem Description
It was reported that while using bd bbl¿ trypticase¿ soy broth contamination was observed by the laboratory personnel.The customer stated that results were not reported out so there was no report of patient impact the following information was provided by the initial reporter: "according to the customer's report, the broth was contaminated with dead bacteria.".
 
Additional Manufacturer Narrative
H.6 investigation summary: material 221716 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued, and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.The batch history record review for batch 1293275 was satisfactory and no quality notifications were generated during manufacturing and inspection.Formulation, filling, autoclaving, and torqueing processes were within specifications.Qc inspection and testing was satisfactory at time of release.Direct staining techniques are not part of qc release testing for this product.As part of the release criteria for this product, the bhr is reviewed to confirm the following: the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.All autoclave parameters conformed to the validated cycle parameters for this product.The minimum f0 for this product was met.The complaint history was reviewed, and no other complaints have been taken on this batch.Retention samples from batch 1293275 (10 tubes) were available for inspection.No media defects were observed in 10/10 retention samples.All retentions tubes had the expected appearance for this product of light to medium light yellow, trace hazy to clear.No contaminated/turbid media was observed from 10/10 retention samples.For further investigation, retentions were tested for growth.One retention tube was placed into the 20-25 degree c incubator, and one retention tube was placed in the 33-37 degree c incubator.At 7 days incubation, there were no signs of growth or turbidity or change in the media appearance in 2/2 retention tubes.A gram stain was performed on one of the tubes and no viable organisms were observed.Caution should be exercised in reporting direct gram stain and/or other direct microbiological stain results on tissue specimens processed with this medium due to the possible presence of nonviable organisms in the culture medium.Culture media sometimes contain dead organisms derived from medium constituents, which may be visible in smears of culture media.Other sources of dead organisms visible upon gram staining include staining reagents, immersion oil, glass slides, and the specimens used for inoculation.If there is uncertainty about the validity of the gram stain, the culture should be reincubated for another hour or two and the test repeated before a report is given.This complaint cannot be confirmed.Bd will continue to trend complaints for contamination/non-viables.No additional actions are indicated at this time.Notes risk management review indicates the potential risk of the defect reported was assessed as severity [s1], per [baltrmterminalgpaph ], rev [02], id [18.0].

Brand Name
BD BBL¿ TRYPTICASE¿ SOY BROTH
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15019259
Report Number1119779-2022-00991
Device Sequence Number17842635
Product Code JSG
UDI-Device Identifier30382902217160
UDI-Public30382902217160
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/19/2023
Device Model Number221716
Device Catalogue Number221716
Device Lot Number1293275
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer12/03/2022
Initial Report FDA Received Date07/14/2022
Supplement Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown